I'm a 23 year old male, who takes Singuliar, 10mg, daily for asthma symptoms. However for the past few nights, I have been wheezing and coughing in bed at night to the point it disrupts my sleep, leaving me dragging the next day. During the day I do not wheeze and cough, just laying down at night in bed. Should I go see my doctor, or is this something due to change in weather (it has become noticably cooler in this area the past couple days), or something the medication will correct in time?
Hi, I'd see your doc for a look/see and PFT testing to see what's going on. You may need an albuterol and/or steroidal inhaler and the PFT tests will help determine what's going on. May be inflammation and night is when it rears its ugly head sometimes :(
Keep us posted and WELCOME!
Also --- croup can happen with a sharp change of temp. It's tricky so the PFT is extremely beneficial for your Dr.
Your wheezing may not be controlled with Singulair alone. As, Singulair (montelukast) is used to prevent asthma attacks in adults and children. Singulair 10mg tablets contain the active ingredient montelukast, which is a type of medicine known as a leukotriene receptor antagonist. You may need regular inhaled corticosteroids and short-acting beta agonist such as salbutamol, to relieve your symptoms. Nebulization may help. Sometimes, steroids may be needed to control the symptoms. Would advise you to consult your doctor at the earliest for evaluation and therapy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.